MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH ASP6025

LEICA BIOSYSTEMS NUSSLOCH GMBH ASP6025
Catalog Number 14049543267
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023 leica biosystems received the complaint confirmation, that the customer experienced suboptimal tissue processing on their leica asp6025 leading to the tissue damage.The affected tissues were being brittle as well as showing poor nuclear detail.On (b)(6) 2023 leica biosystems received final confirmation that 9 patient samples could not be successfully diagnosed and a re-biopsy of the patients concerned will therefore be required.
 
Additional Manufacturer Narrative
As determined by the investigating field service engineer, due to a recent supplier change, the customer now receives all liquid reagents in identically coloured bottles, making it difficult to distinguish between different reagents.This change was implemented without prior information of laboratory personnel.The new reagent bottles together with the lack of information regarding this change caused the laboratory personnel to mistakenly replace the xylene in d3 (the final clearing step before proceeding to the wax infiltration steps) not with fresh xylene, but with acid alcohol.This in turn caused the affected tissue samples to become dry and brittle, making them difficult to section.The customer was advised by the responsible leica biosystems representative to exchange all xylene and wax reagents on the affected instrument.This has since occured.After exchanging all affected reagents the customer has returned the device to regular use without any further issues reported.

Brand Name
ASP6025
Common Device Name
ASP6025
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
nussloch, 69226
GM  69226
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai,pudong 20120 6
CH   201206
Manufacturer Contact
robert gropp
heidelbergerstr. 17-19
nussloch, 69226
GM   69226
MDR Report Key17974042
Report Number8010478-2023-00013
Device Sequence Number11385677
Product Code IEO
UDI-Device Identifier04049188158819
UDI-Public(01)04049188158819
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number14049543267
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Initial Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown